Alert archive / Michigan / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Feb 14, 2008, 2:12 PM EST for 5 counties in Michigan. It was in force for 8 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2008, 2:12 PM EST (19:12 UTC)
- Expired
- Feb 14, 2008, 10:09 PM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Mason County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 115 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 2:39 PM EST | SNOW 2.5 | 8 E Shelby, MI | |
| Feb 14, 4:39 PM EST | SNOW 7 | 3 N Walhalla, MI | |
| Feb 14, 5:00 PM EST | SNOW 5 | Ludington, MI | 4-5 INCHES SINCE NOON |
| Feb 14, 6:38 PM EST | SNOW 4 | Harrison, MI | SNOWFALL THROUGH TODAY |
| Feb 14, 6:38 PM EST | HEAVY SNOW 8 | Tustin, MI | SNOWFALL AMOUNTS IN TUSTIN RANGED FROM 5 TO 8 INCHES WITH SOME DRIFTING |
| Feb 14, 6:38 PM EST | HEAVY SNOW 9 | Luther, MI | SNOWFALL THROUGH TODAY...LOCALLY HIGHER AMOUNTS REPORTED THROUGHOUT THE COUNTY. SNOWFALL RATES IN EXCESS OF AN INCH PER HOUR AT TIMES |
| Feb 14, 9:30 PM EST | SNOW 6 | Clare, MI | ESTIMATED AT 5 TO 6 INCHES |
| Feb 14, 10:00 PM EST | SNOW 3.8 | Hart, MI | |
| Feb 14, 10:03 PM EST | SNOW 3 | Hart, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 141912 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 212 PM EST THU FEB 14 2008 ...SNOW ADVISORY INTO LATE TONIGHT... .SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. ONCE A COLD FRONT MOVES THROUGH THE AREA THE SNOW WILL TRANSITION INTO A LAKE ENHANCED SNOW. STORM TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED NEAR ROUTE 10 WEST OF ROUTE 131 WITH SOME BLOWING AND DRIFTING NEAR THE LAKE MICHIGAN SHORE. LOCATIONS NEAR ROUTE 10 EAST OF ROUTE 131 ARE EXPECTED TO SEE 3 TO 6 INCHES BY THE TIME THE SNOW TAPERS OFF BEFORE SUNRISE FRIDAY. MIZ037-038-043-150315- /O.UPG.KGRR.SN.Y.0008.000000T0000Z-080215T0900Z/ /O.NEW.KGRR.WS.W.0005.080214T1912Z-080215T1000Z/ MASON-LAKE-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART 212 PM EST THU FEB 14 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING. SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED BY EARLY FRIDAY MORNING. SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. SNOWFALL RATES OF AROUND 1 INCH AN HOUR ARE EXPECTED DURING THIS TIME. VISIBILITIES WILL BE REDUCED TO AROUND A QUARTER MILE AT TIMES. LOCATIONS NEAR THE LAKE MICHIGAN SHORE WILL HAVE SOME BLOWING AND DRIFTING OF SNOW AS THE WINDS CONTINUE TO GUST TO NEAR 25 MPH. ONCE THE COLD FRONT MOVES THROUGH EARLY THIS EVENING THERE WILL BE A PERIOD OF LAKE ENHANCED SNOWFALL THAT IS EXPECTED TO BRING THE STORM TOTAL SNOWFALL TO 5 TO 8 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MIZ039-040-044-045-150315- /O.EXT.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/ OSCEOLA-CLARE-NEWAYGO-MECOSTA- INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT... BIG RAPIDS 212 PM EST THU FEB 14 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH EARLY FRIDAY MORNING AND SHOULD TAPER OFF TOWARDS SUNRISE FRIDAY. THE HEAVIEST SNOWFALL WILL OCCUR DURING THE LATE AFTERNOON AND MID EVENING HOURS...WHEN SNOWFALL RATES OF AN INCH PER HOUR AND VISIBILITIES AROUND HALF A MILE WILL BE POSSIBLE. WINDS WILL NOT BE A BIG FACTOR AS THEY SHOULD REMAIN BELOW 15 MPH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WDM
3 follow-up statements
000 WWUS43 KGRR 142117 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 417 PM EST THU FEB 14 2008 ...WINTER STORM WARNING CONTINUES INTO LATE TONIGHT... .SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. ONCE A COLD FRONT MOVES THROUGH THE AREA EARLY THIS EVENING... THE SNOW WILL TRANSITION TO LAKE ENHANCED SNOW. STORM TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED NEAR ROUTE 10 WEST OF ROUTE 131 WITH SOME BLOWING AND DRIFTING NEAR THE LAKE MICHIGAN SHORE. LOCATIONS NEAR ROUTE 10 EAST OF ROUTE 131 ARE EXPECTED TO SEE 3 TO 6 INCHES BY THE TIME THE SNOW TAPERS OFF BEFORE SUNRISE FRIDAY. NORTHERN MUSKEGON AND NORTHERN NEWYGO COUNTIES WILL SEE 3 TO 5 INCHES TONIGHT. MIZ037-038-043-150530- /O.CON.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/ MASON-LAKE-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART 417 PM EST THU FEB 14 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... SNOW...HEAVY AT TIMES WILL CONTINUE INTO THE MID EVENING HOURS BEFORE DIMINISHING TO A MORE SNOW SHOWER TYPE EVENT. STORM TOTAL SNOWFALLS OF 5 TO 8 INCHES ARE EXPECTED BY MID MORNING FRIDAY. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR ARE EXPECTED DURING THIS TIME. VISIBILITIES WILL BE REDUCED TO AROUND A QUARTER MILE AT TIMES. LOCATIONS NEAR THE LAKE MICHIGAN SHORE WILL HAVE SOME BLOWING AND DRIFTING OF SNOW AS THE WINDS CONTINUE TO GUST TO NEAR 25 MPH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MIZ046-050-150530- /O.EXA.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/ ISABELLA-MUSKEGON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON 417 PM EST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW ADVISORY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY 5 AM EST FRIDAY. SNOW WILL SPREAD SOUTHEAST ACROSS THE AREA THIS EVENING AND THEN TAPER OFF AFTER MIDNIGHT. THE HEAVIEST SNOWFALL WILL OCCUR DURING MID EVENING HOURS AS THE COLD FRONT MOVES THROUGH THE AREA. A PERIOD OF SNOWFALL RATES NEAR AN INCH PER HOUR AND VISIBILITIES AROUND HALF A MILE WILL BE POSSIBLE NEAR THE COLD FRONT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ039-040-044-045-150530- /O.CON.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/ OSCEOLA-CLARE-NEWAYGO-MECOSTA- INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT... BIG RAPIDS 417 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH EARLY FRIDAY MORNING AND SHOULD TAPER OFF TOWARDS SUNRISE FRIDAY. SNOWFALL WILL BE HEAVY AT TIMES UNTIL MID EVENING. SNOWFALL RATES OF AN INCH PER HOUR AND VISIBILITIES AROUND HALF A MILE WILL BE POSSIBLE DURING THIS TIME. WINDS WILL NOT BE A BIG FACTOR AS THEY SHOULD REMAIN BELOW 15 MPH. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WDM
000 WWUS43 KGRR 142347 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 647 PM EST THU FEB 14 2008 ...WINTER STORM WARNING CONTINUES INTO LATE TONIGHT... .SNOW WILL BE HEAVY AT TIMES THROUGH EARLY TONIGHT. ONCE A COLD FRONT MOVES THROUGH THE AREA EARLY THIS EVENING... THE SNOW WILL TRANSITION TO LAKE ENHANCED SNOW. STORM TOTAL SNOWFALL OF 6 TO 10 INCHES IS EXPECTED NEAR ROUTE 10 WITH SOME BLOWING AND DRIFTING NEAR THE LAKE MICHIGAN SHORE. MIZ039-040-150800- /O.UPG.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/ /O.EXA.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/ OSCEOLA-CLARE- INCLUDING THE CITIES OF...REED CITY...CLARE 647 PM EST THU FEB 14 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING FOR 6 TO 10 INCHES OF SNOW...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. MODERATE TO HEAVY SNOW WILL CONTINUE ALONG THE ROUTE 10 CORRIDOR EAST OF US-131 THIS EVENING INTO THE EARLY OVERNIGHT HOURS. SNOWFALL TOTALS IN THE 6 TO 10 INCH RANGE ARE EXPECTED BY THE TIME THE SNOW DIMINISHES LATE TONIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MIZ037-038-043-150800- /O.CON.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/ MASON-LAKE-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART 647 PM EST THU FEB 14 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... MODERATE TO HEAVY SNOW WILL CONTINUE ALONG THE ROUTE 10 CORRIDOR EAST OF US-131 THIS EVENING INTO THE EARLY OVERNIGHT HOURS. SNOWFALL TOTALS IN THE 6 TO 10 INCH RANGE ARE EXPECTED BY THE TIME THE SNOW DIMINISHES LATE TONIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MIZ044>046-050-150800- /O.CON.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/ NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON 647 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE AREA THIS EVENING AND THEN TAPER OFF AFTER MIDNIGHT. THE HEAVIEST SNOWFALL WILL OCCUR DURING MID EVENING HOURS AS THE COLD FRONT MOVES THROUGH THE AREA. TOTAL SNOWFALL IN THE 3 TO 6 INCH RANGE IS EXPECTED BY THE TIME THE SNOW DIMINISHES DURING THE EARLY OVERNIGHT HOURS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRR 150309 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EST THU FEB 14 2008 MIZ037>040-043-150415- /O.CAN.KGRR.WS.W.0005.000000T0000Z-080215T1000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART 1009 PM EST THU FEB 14 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER STORM WARNING. RADAR TRENDS AND AREA SURFACE OBSERVATIONS INDICATE THAT MOST OF THE SNOW HAS EXITED THE WARNING AREA. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. A FEW SNOW SHOWERS ARE STILL POSSIBLE OVERNIGHT BUT WITH LIGHT ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS. $$ MIZ044>046-050-150415- /O.CAN.KGRR.SN.Y.0008.000000T0000Z-080215T1000Z/ NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- INCLUDING THE CITIES OF...FREMONT...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON 1009 PM EST THU FEB 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SNOW ADVISORY. RADAR TRENDS AND AREA SURFACE OBSERVATIONS INDICATE THAT MOST OF THE SNOW HAS EXITED THE ADVISORY AREA. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. A FEW SNOW SHOWERS ARE STILL POSSIBLE OVERNIGHT BUT WITH LITTLE ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH. $$ LAURENS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 1:01 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 14, 1:01 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 101 PM EST THU FEB 14 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(321 AM EST THU FEB 14 2008) A LOW PRESSURE SYSTEM WILL BRING SNOW TO NORTHERN AND NORTH CENTRAL LOWER MICHIGAN THIS MORNING AND AFTERNOON. SEVERAL INCHES OF SNOW ARE LIKELY NEAR AND NORTH OF A LINE FROM PENTWATER TO HARRISON. LIGHT SNOW WILL DEVELOP FURTHER SOUTH ACROSS CENTRAL AND SOUTHERN MICHIGAN TONIGHT FOLLOWED BY MUCH COLDER WEATHER FRIDAY BEHIND THE COLD FRONT. A FEW LAKE EFFECT SNOW SHOWERS ARE EXPECTED FRIDAY FOLLOWED BY DRY WEATHER FRIDAY NIGHT AND SATURDAY. && .SHORT TERM...(1138 AM EST THU FEB 14 2008) (THIS AFTERNOON THROUGH SATURDAY AFTERNOON) I ISSUED A LAKE EFFECT SNOW ADVISORY FOR THIS AFTERNOON INTO EARLY FRIDAY MORNING FOR 3 TO 6 INCHES OF SNOW OVER OUR NORTHERN TWO ROWS OF COUNTIES. A SLOW MOVING FRONTAL SYSTEM WITH A SURFACE WAVE MOVING WEST TO EAST ALONG THAT FRONT THIS AFTERNOON WILL BE THE FOCUS OF THE SNOW EVENT. THERE IS AROUND 3 G/KG OF WATER VAPOR NEAR 700 MB BEING LIFTED OVER THE WARM FRONT. THAT IS IN THE JET ENTRANCE REGION OF A 130 KNOT 300 MB JET WHICH WILL BE OVER LAKE SUPERIOR THIS AFTERNOON. THERE IS A DECENT AMOUNT OF FGEN WITH THIS EVENT TOO. THUS A NICE DIRECT CIRCULATION HAS SET UP AND WILL CONTINUE THROUGH THE AFTERNOON NEAR AND NORTH OF ROUTE 10. THAT WILL KEEP THE SNOW FALLING INTO THIS EVENING. THE HEAVIEST SNOW WILL BE AS THE JET ENTRANCE REGION PASSES ACROSS THIS AREA BTW 21Z AND 03Z. ONCE THE WAVE MOVES EAST OF LOWER MICHIGAN THE FRONT WILL DROP SOUTH ACROSS THE CWA AS AN ARCTIC FRONT. WITH THE DYNAMICS EAST OF THE AREA BY THEN ONLY LIGHT SNOW IS EXPECTED ELSEWHERE IN THE CWA. SNOWFALL WILL GET LIGHTER THE FARTHER SOUTHEAST ONE GOES IN THE CWA. I DO NOT EXPECT MUCH IN THE WAY OF SIGNIFICANT LAKE EFFECT SNOW FROM THIS SYSTEM EVEN THROUGH THE AIR WILL BE COLD ENOUGH. THE WINDS BECOME ANTICYCLONIC TO QUICKLY AND THAT LIMITS THE HEIGHT OF THE INVERSION WHICH IN TURN LIMITS THE LIFT IN THE CLOUDS PRODUCING THE SNOW. THERE WILL BE SOME HOWEVER.... JUST NOT ENOUGH TO RESULT IN SNOWFALLS OVER AN INCH OR SO IN 12 HOURS. THE SURFACE HIGH WILL PREVAIL INTO SATURDAY. MOSTLY DRY WEATHER IS EXPECTED FRIDAY NIGHT INTO SATURDAY. A FEW LAKE EFFECT SNOW SHOWERS ARE ANTICIPATED FRIDAY BUT I DO NOT EXPECT MUCH IF ANY ACCUMULATION GIVEN VERY LOW INVERSION HEIGHTS... LIMITED MOISTURE AND LACK OF UPSTREAM RH. DRY WX WILL RETURN FRIDAY NIGHT AND SATURDAY AS A HIGH PRESSURE RIDGE BUILDS IN. FRIDAY NIGHT WILL BE QUITE COLD WITH PARTIAL CLEARING DEVELOPING AND DIMINISHING WINDS AND OUR EXTENSIVE SNOW COVER. I WILL DEFINITELY UNDERCUT GUIDANCE MINS FOR FRIDAY NIGHT. && .LONG TERM...(321 AM EST THU FEB 14 2008) (SATURDAY NIGHT THROUGH WEDNESDAY) 00Z GUIDANCE IS IN BETTER AGREEMENT THAT A STRONG SFC CYCLONE WILL AFFECT THE REGION SUNDAY AND MONDAY AS SRN STREAM WAVE LIFTS NE FROM TX AND MERGES WITH NRN STREAM WAVE DROPPING IN FROM THE NW. TREND HAS BEEN FOR A MORE WRN TRACK OF THE SFC LOW... WITH THE ECMWF AND CANADIAN GEM NOW EVEN FAR ENOUGH WEST FOR THE POSSIBILITY OF SOME RAIN ON SUNDAY. THINGS WILL ALL DEPEND ON HOW MUCH DIGGING OF THE H5 TROUGH TAKES PLACE AND JUST WHEN THE MAIN SRN WAVE EJECTS NEWD. GFS ENSEMBLE MEAN CURRENTLY LOOKS LIKE MOST LIKELY SCENARIO... TAKING A DEEPENING SFC LOW FROM FAR SRN INDIANA AT 00Z MON TO THE ERN GRTLKS REGION BY 12Z MONDAY. HAVE RAISED POPS FOR SNOW TO LIKELY ACROSS MOST OF THE CWFA SUNDAY AND MONDAY AND HAVE ALSO ADDED THE POSSIBILITY OF SOME RAIN TO THE SE HALF ON SUNDAY. LAKE EFFECT SNOW SHOWERS EXPECTED TO LINGER INTO TUESDAY... BUT UPR TROUGH AND COLD AIR IS PROGGED TO LIFT OUT MID WEEK. && .AVIATION...(101 PM EST THU FEB 14 2008) LIGHT SNOW WILL DEVELOP LATE THIS AFTERNOON AND ENENING ACROSS THE TAF SITES. THE SNOW WILL BE HEAVIER AND HAVE A GREATER IMPACT AT THE NRN TAF SITES. LOOK FOR VISIBILITIES TO FALL TO 2-3SM -SN THIS EVENING AS THE LONG BAND OF SNOW MOVES THROUGH. A COLD FRONT WILL ALSO SHIFT WINDS BACK TO THE NORTHWEST TONIGHT AND LAKE EFFECT SNOW SHOWERS WILL BE BACK IN THE PICTURE FRIDAY. && .MARINE...(321 AM EST THU FEB 14 2008) WE WILL ISSUE A SMALL CRAFT ADVISORY FOR TODAY THROUGH TOMORROW EVENING. THE STRONGER SOUTHERLY WINDS AHEAD OF THE COLD FRONT AND STRONGER NORTHERLY WINDS BEHIND THE COLD FRONT WILL LEAD TO LARGE WAVES IN ICE FREE AREAS OF OUR NEARSHORE WATERS. ALTHOUGH WAVE HEIGHTS MAY SUBSIDE BRIEFLY THIS EVENING... FEEL WAVE HEIGHTS WILL COME BACK UP QUICKLY WITH THE STRONG NORTHERLY FLOW CAA. THEREFORE WE WILL RUN THE HEADLINE RIGHT THROUGH TOMORROW EVENING. && .HYDROLOGY...(255 PM EST WED FEB 13 2008) ICE JAM ISSUES WILL PERSIST ON SOME AREA RIVERS THROUGH AT LEAST THE MID TO LATTER PORTION OF NEXT WEEK. NO MAJOR RAIN EVENTS EVENTS OR SIGNIFICANT WARM UPS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...SNOW ADVISORY UNTIL 4 AM FRIDAY FOR THE TWO NORTHERN ROWS OF COUNTIES MINUS ISABLELLA. LM...SMALL CRAFT ADVISORY NEARSHORE WATERS ST JO TO MANISTEE 13Z THIS MORNING THROUGH 03Z SAT. && SYNOPSIS: LAURENS SHORT TERM: WDM LONG TERM: MEADE AVIATION: 93 MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Feb 14, 11:30 AM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EST THU FEB 14 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1130 AM EST THU FEB 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW IS LIKELY TODAY AND THIS EVENING NORTH OF A LINE FROM WHITEHALL TO ALMA. THREE TO SIX INCHES IS POSSIBLE... PARTICULARLY ALONG AND NORTH OF A ROTHBURY TO EVART LINE. TRAVEL COULD BECOME HAZARDOUS. SNOW SHOWERS WILL SPREAD SOUTH OF INTERSTATE 96 TONIGHT AS A COLD FRONT MOVES SOUTH THROUGH THE AREA...BUT ANY ACCUMULATIONS SHOULD BE AN INCH OR LESS. ICE JAM FLOODING IS IMPACTING SOME AREA RIVERS. RAPID FLUCTUATIONS IN RIVER LEVELS ARE POSSIBLE IN THE VICINITY OF ICE JAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER WINTER STORM IS POSSIBLE ACROSS THE GREAT LAKES REGION SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST FROM TEXAS AND THROUGH THE OHIO VALLEY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IF THIS STORM TRACK HOLDS...WITH ADDITIONAL LAKE EFFECT BEHIND THE SYSTEM ON TUESDAY. PAY ATTENTION TO LATER FORECASTS AS THE EXACT TRACK...STRENGTH... AND TIMING OF THIS SYSTEM IS STILL UNCERTAIN AND WILL BE CRITICAL IN DETERMINING WHEN AND WHERE HEAVY SNOW MAY FALL. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE GREATLY APPRECIATED. USE OUR WEATHER SPOTTER REPORT FORM AT WWW.WEATHER.GOV/GRR/SPOTTER. LMZ844>849-150900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1130 AM EST THU FEB 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH ACROSS LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTH ONCE THE FRONT PASSES. WAVES OF 3 TO 6 FEET WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. SNOW SHOWERS IN THE VICINITY OF THE COLD FRONT TODAY AND TONIGHT WILL REDUCE VISIBILITIES. THE HEAVIEST SNOW WILL BE NORTH OF MUSKEGON THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER WINTER STORM IS POSSIBLE ACROSS THE GREAT LAKES REGION SUNDAY AND MONDAY AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST FROM TEXAS AND THROUGH THE OHIO VALLEY. HEAVY SNOW AND FREEZING SPRAY IS POSSIBLE IF THIS STORM TRACK HOLDS...WITH ADDITIONAL LAKE EFFECT SNOW SHOWERS BEHIND THE SYSTEM ON TUESDAY. HIGH WINDS AND WAVES WILL BE COMMON AS WELL. PAY ATTENTION TO LATER FORECASTS AS THE EXACT TRACK...STRENGTH... AND TIMING OF THIS SYSTEM IS STILL UNCERTAIN AND WILL BE CRITICAL IN DETERMINING WHEN AND WHERE HEAVY SNOW MAY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE 93
In the hours before
Local storm report, Feb 14, 1:31 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
131 PM EST THU FEB 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM SNOW SCOTTVILLE 43.95N 86.28W
02/14/2008 E4.0 INCH MASON MI COUNTY OFFICIAL
&&
WFELVERThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:15 AM EST | Snow Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Muskegon and 3 more | 11 hr |
Nearby
Winter Storm Warnings in Michigan, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.